Print this Page Cushing's Message Boards

Leslie's Story

Was diagnosed with adrenal insuffiency approx. 2 1/2 yrs. ago. Was prescribed 20 mg. cortef at 8 a.m. every morning. Due to a fall, I have had back problems for athe last 5 years, and have been receiving injections/pain meds/and other tests for this problem...

Since May, I have gained approx 25 - 30 pounds (for a person who never gained weight, this is amazing...), also noticed that I look about 7 mos. pregent, face is very very full, noticed that my eyes now look "squenty", facial/neck flushing to a bright red color, also will experience sudden major sweating events....I am 59 years I am not in menopause!!!

When I had the epidurals etc. for my back pain, I discontinued taking my cortef for 3 to 5 days...per my endo's suggestion...BUT, on one treatment last May...I was not told that the injections contained I did not stop taking the cortef...and that is when all of the weight gain started...(currently from size 8 to just about 14...) I also experienced swelling in my legs on a long trip...which took quite a while to clear up..

My question is this: could I now have cushings rather than the adrenal insuffiency...due to too much steroid???? What do I do to correct this situation??? Should I start weening myself from the cortef?? Thank you for any help you may offer...


HOME | Contents | Search | Adrenal Crisis! | Abbreviations | Glossary | Forums | Donate | Interactive | Bios | Add Your Bio | Steroid Induced | • Leslie |